Nov 2, 2008
My question is my severe joint pain, mainly in my knees, elbows, and fingers. I have been positive for 22 years and currently on Isentress (400 mg twice daily), Truvada (200/300 mg once daily) and TMC 125 (100 mg 2 pills twice daily). My viral load is undectable and CD4 300. My HIV Specialist has indicated it is as a result of getting older (48 yrs young), I would really appreciate your feedback on this condition and how this is related to either the HIV infection itself or side effects from the medication. I do exercise and take vitamins and minerals with a good diet. Looking forward to hearing a different perspective on Age, Meds, and HIV infection as the cause of this pain in the butt condition. Thanks
Response from Dr. Frascino
Unfortunately, I am not able to adequately evaluate or diagnose the cause of joint pain over the Internet. What I can tell you is that:
1. There are a variety of rheumatic conditions associated with HIV/AIDS that could be underlying causes.
2. Forty-eight does not qualify as "getting older!" In fact, 48 is the new 38!
My advice would be to seek the help of an HIV-knowledgeable rheumatologist if your HIV specialist is unable or unwilling to evaluate your problem. A pain in a joint should not be such a pain in the butt.
why do i sleep all the time
Severe Foot Cramps
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.